Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 268, NWS Shreveport, LA

October 26, 2006Smith County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 26, 2006, 8:13 PM CDT for Smith County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2006, 8:13 PM CDT (01:13 UTC)
Expired
Oct 26, 2006, 9:15 PM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Smith County, TX

The radar

The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 26, 7:05 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1271 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 7:25 PM CDT, 48 minutes earlier.

Area forecast discussion, Oct 26, 7:25 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT THU OCT 26 2006

.DISCUSSION...
SHOWERS AND THUNDERSTORMS STARTING TO INCREASE RAPIDLY ACROSS CENTRAL/
EAST TEXAS AS UPPER LOW BEGINS TO KICK OUT INTO THE SOUTHERN PLAINS.
UPDATE ALREADY SENT TO ACCOUNT FOR SVR WATCH #840 VALID UNTIL 2 AM
FRI MORNING. MAIN THREAT CONTINUES TO BE DAMAGING WIND GUSTS EVEN
THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT WITH BACKED FLOW IN
THE LOWEST COUPLE OF KMS AS OBSERVED ON OUR 00Z SOUNDING. NO OTHER
SIGNIFICANT CHANGES MADE TO THE ZONE PACKAGE ATTM.

13

&&

.AVIATION...
LOW IFR CLOUDS...ALONG WITH OCCASIONAL FOG DOWN TO 1-3 MILES VSBY...
HOLDING ON ACROSS MUCH OF NORTH LA/SW AR...EXCEPT EXTREME WESTERN
PORTIONS OF THIS AREA...WHERE CEILINGS BECMG VARIABLE. SHV CURRENTLY
IN THIS TRANSITION...TXK EXPECTED TO FOLLOW SUIT. LOW CLOUDS SCATTERING
OUT...WITH SOME MID CLOUDS REMAINING...ACROSS NE TX.
HOWEVER...ISOLATED STRONG TSTMS CURRENTLY DEVELOPING WEST OF
AREA...BUT WELL TO THE EAST OF THE COLD FRONT/DRY LINE. STORMS COULD
ENTER TYR...GGG...LFK...AREAS BY 02Z...SHV AND PSBL TXK BY 04Z.
WINDS COULD GET RATHER GUSTY FROM WEST DURING MRNG BEHIND
SYSTEM...WITH CLEAR SKIES UNDER GOOD DRY SLOTTING...BECMG NW DURG
AFTN. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  55  66  48  76 /  80  10   0   0
MLU  59  67  48  73 /  90  50   0   0
DEQ  54  65  41  77 /  70  20   0   0
TXK  56  64  47  76 /  70  10   0   0
ELD  54  67  45  74 /  90  50   0   0
TYR  53  67  47  76 /  70  10   0   0
GGG  54  69  47  77 /  70  10   0   0
LFK  57  71  44  77 /  90  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     CALDWELL...DE SOTO...GRANT...JACKSON...LA
     SALLE...NATCHITOCHES...OUACHITA...RED RIVER...SABINE
     LA...AND WINN.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     ANGELINA...NACOGDOCHES...SABINE TX...SAN AUGUSTINE...AND
     SHELBY.

&&

13/07
Hazardous weather outlook, Oct 26, 11:57 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 AM CDT THU OCT 26 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU OCT 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

REGARDING THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
FOUR STATE REGION LATE THIS AFTERNOON.  THE RISK FOR SEVERE
THUNDERSTORM DEVELOPMENT IS GREATER ACROSS SOUTHEAST OKLAHOMA AND
PARTS OF SOUTHWEST ARKANSAS...GENERALLY NORTH OF AN IDABEL TO
PRESCOTT LINE.

THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WINDS IN
EXCESS OF 60 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE
QUARTERS OF AN INCH IN DIAMETER.  HOWEVER...AN ISOLATED TORNADO
CANNOT BE RULED OUT...ESPECIALLY OVER SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS.

REGARDING RAINFALL POTENTIAL...
FLASH FLOODING WILL BE POSSIBLE THROUGH TONIGHT SOUTH OF A FOREST
TEXAS TO MONROE LOUISIANA LINE WHERE 2 TO 4 INCHES OF RAIN FELL
WITH ISOLATED AMOUNTS TO NEAR 5 INCHES OCCURRED. HEAVY
RAINFALL MAY WILL RESULT IN THE PONDING OF WATER ON AREA ROADWAYS
AND IN LOW LYING AND POOR DRAINAGE AREAS OVER THE REMAINDER OF THE
FOUR STATE REGION.

A STRONG STORM SYSTEM IS EXPECTED TO MOVE INTO THE SOUTHERN PLAINS
THIS AFTERNOON.  AS A DRYLINE INTERACTS WITH A WARM...MOIST...AND
UNSTABLE AIRMASS THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ACROSS
PARTS OF EASTERN OKLAHOMA AND NORTH TEXAS.  THE STORMS SHOULD FORM
INTO A SQUALL LINE...THEN APPROACH SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS TOWARD SUNSET AND INTO THE EVENING.  CONSIDERING THE STRENGTH
OF JET STREAM DYNAMICS...SOME SEVERE STORMS WILL BE POSSIBLE.  THE
RISK IS GREATER ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS DUE
TO HIGHER AMOUNTS OF WIND SHEAR...WHICH COULD LEAD TO THE DEVELOPMENT
OF ISOLATED SEVERE STORMS AHEAD OF THE SQUALL LINE LATE THIS
AFTERNOON AND THE EVENING.  ANY OF THE ISOLATED STORMS HAVE A
SLIGHTLY GREATER RISK TO PRODUCE TORNADOES.  ADDITIONALLY...WITH
COPIOUS AMOUNTS OF MOISTURE...HEAVY RAINFALL PRODUCING THUNDERSTORMS
MAY DEVELOP THIS AFTERNOON ACROSS THE FOUR STATE REGION AS THIS STORM
SYSTEM MOVES INTO OUR AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS MAY BE
NEEDED THIS AFTERNOON.  ADDITIONAL ACTIVATION ELSEWHERE MAY OCCUR
INTO THE EVENING.

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 8:57 PM CDTSevere Thunderstorm WarningSHVGregg63 min
Oct 26, 11:47 PM CDTFlash Flood WarningSHVAngelina, Sabine, San Augustine6 hr
Oct 27, 3:40 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more11 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.